Topical ocular anaesthetic agents are frequently used for ophthalmic diagnosis and surgery. While corneal complications following long-term use or misuse of local anaesthetic solutions have been described, toxic epitheliopathy after a single application of six drops of preservative free oxybuprocaine is rare. In order to increase the awareness of this ocular complication, we report such a case in a patient with Sjogren's syndrome who presented for elective cataract surgery. We outline the mechanisms proposed to explain the ocular toxic effects of oxybuprocaine and discuss the management principles in preventing this complication in the context of Sjogren's syndrome.
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.